Nebraska, 2011High Wind in Nebraska, November 26, 2011
November 26, 2011 · NWS LBF · 10 events in 10 counties and zones
Strong northwest winds developed behind a cold front on November 26th. Sustained winds reached 40 mph or greater in many locations with a few gusts to 60 mph.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong northwest winds developed behind a cold front on November 26th. Sustained winds reached 40 mph or greater in many locations with a few gusts to 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Nov 25, 10:36 PM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 25, 10:36 PM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1136 PM CST FRI NOV 25 2011
.AVIATION...
THE COLD FRONT HAS PASSED THROUGH MOST OF THE AREA AND WIND IS
ALREADY BECOMING GUSTY AT VTN...TIF...LBF AND IML. RADAR WIND
PROFILERS AT RAPID CITY AND CHEYENNE ARE SHOWING 35-45KT AT 400 FT
AGL. LOOKING TO A LATER TIME...VERTICAL TIME-SECTIONS AT LBF AND VTN
SHOW THE LOWEST 1000FT AGL MIXES OUT BY 12Z. SHORTLY AFTER THAT
TIME...WIND SPEED IS LIKELY TO SURGE TO 32-37G43-46KT AND CONTINUE
THROUGH THE MORNING AND WELL INTO THE AFTERNOON. THE TIME SECTIONS
INDICATE THAT THE MIXED LAYER SEPARATES FROM THE SURFACE BY 00Z AND
THE WIND IS LIKELY TO DECREASE FAIRLY QUICKLY AFTER THAT.
WELL BEHIND THE FRONT...RADAR INDICATED PRECIPITATION IS
EXPECTED TO MOVE INTO WESTERN NEBRASKA TO ABOUT VTN-AIA-SNY...BUT
IT IS LIKELY TO DECREASE IN INTENSITY AND COVERAGE BEFORE IT REACHES
VTN-MHN-OGA. THE PROBABILITY OF IT MOVING INTO VTN OR LBF IS LOW AND
HAS BEEN LEFT OUT OF THE TERMINAL FORECAST FOR THE TIME BEING.
&&
.PREV DISCUSSION... /ISSUED 312 PM CST FRI NOV 25 2011/
.HIGH WINDS LIKELY TONIGHT AND SATURDAY...
SYNOPSIS...
A BROAD TROUGH OF LOW PRESSURE ALOFT EXTENDED ACROSS THE WRN CONUS
FROM ERN WASHINGTON...S INTO ERN ARIZONA. A BROAD AREA OF HT FALLS
WERE NOTED ACROSS THE INTERMOUNTAIN WEST AND NRN PLAINS THIS
MORNING...WITH A NICE MID LEVEL JET STREAK APPROACHING PORTLAND
OREGON. ABUNDANT MID AND HIGH LEVEL MOISTURE CONTINUES TO FLOW INTO
NEBRASKA TODAY IN ADVANCE OF THE TROUGH. THIS HAS RESULTED IN MOSTLY
CLOUDY SKIES. AT THE SURFACE...A TROUGH AXIS EXTENDED SWWD FROM
SURFACE LOW PRESSURE LOCATED OVER SERN SD. WINDS WITH THE TROUGH
AXIS EAST OF THE CWA...WINDS WERE WESTERLY WITH DEW POINTS MAINLY
INT THE 20S. FURTHER EAST OVER ERN NEBRASKA...DEW POINTS WERE IN THE
40S. TEMPERATURES AS OF 2 PM CST...WERE IN THE MID 50S TO LOWER 60S.
DUE TO THE CLOUD COVER IN WESTERN AREAS...WINDS HAVE HELD BELOW
ADVISORY CRITERIA IN DEUEL AND GARDEN COUNTIES. WILL CANCEL THE WIND
ADVISORY WITH THE AFTERNOON PACKAGE.
DISCUSSION...
SHORT TERM...TONIGHT THROUGH SATURDAY...HIGH WIND POTENTIAL IS THE MAIN
FORECASTING CONCERN OVER THE NEXT 24 HOURS. A STRONG TROUGH OF LOW
PRESSURE WILL INTENSIFY TONIGHT AS A NICE JET STREAK TRAVERSES THE
NRN ROCKIES. THIS FEATURE WILL FORCE A COLD FRONT THROUGH THE REGION
THIS EVENING...WHICH WILL BE ROUND ONE OF HIGH WINDS. WITH A 1004 MB
LOW OVER THE TWIN CITIES AND 1044 HIGH PRESSURE BUILDING INTO WRN
WYOMING INTENSE PRESSURE RISES WILL OCCUR BEHIND THE FRONT. THE
LATEST GFS IS ADVERTISING 6 HR PRESSURE RISES ON THE ORDER OF 10 TO
16 MB AT 06Z. THE COMBINATION OF PRESSURE RISES...AND STRONG COLD
AIR ADVECTION BEHIND THE FRONT...WILL ENHANCE MIXING OF H85 WINDS
THIS EVENING LATER TONIGHT. H85 WINDS INCREASE TO 50+ KTS BY
06Z...AND WILL PERSIST THROUGH 12Z OVERNIGHT. DECIDED TO HOIST A
HIGH WIND WARNING FOR ALL AREAS FROM 03Z THROUGH 24Z
SATURDAY...MAINLY FOR LOCATIONS IN THE CENTRAL AND EAST TONIGHT
WHICH ARE CO-LOCATED WITH THE STRONGEST H85 WINDS. TOMORROW LOOKS
FAVORABLE FOR ALL AREAS...ESPECIALLY IN THE WEST...WHERE MIXING
POTENTIAL IS GREATEST THANKS TO CLEARING SKIES AND STEEP LAPSE RATES
FROM THE SURFACE TO 800MB. H85 WINDS DECREASE SLIGHTLY FROM 12-15Z
SATURDAY...BUT THEN INCREASE FURTHER SATURDAY AFTERNOON. IN ADDITION
TO WINDS...POPS WILL CONTINUE IN NORTHWESTERN AREAS THIS EVENING.
MOISTURE...THOUGH MEAGER...IS FOCUSED IN THE DENDRITIC LAYER...WHICH
IS CO LOCATED WITH DECENT LIFT. IN ADDITION...NORTHWESTERLY WINDS
GENERALLY FAVOR PRECIPITATION ENHANCEMENT ALONG THE PINE RIDGE IN
NORTHERN SHERIDAN COUNTY. DECIDED TO INSERT SOME LOW LIKELY POPS IN
THESE AREAS FOR SNOW ACCUMS OF AROUND AN INCH.
SATURDAY NIGHT THROUGH MONDAY...MIXING WILL BEGIN TO DIMINISH TOWARD
SUNSET SATURDAY EVENING ALLOWING WINDS TO DECREASE BELOW WARNING AND
ADVISORY CRITERIA. COULD SEE SOME BREEZY CONDS HOWEVER THROUGH MID
EVENING AS SURFACE HIGH PRESSURE IS STILL LOCATED OFF TO THE WEST.
ON SUNDAY A SURFACE TROUGH OF LOW PRESSURE WILL TRACK ACROSS THE
CENTRAL PLAINS RESULTING IN WEST WINDS AND WARMING. H85 TEMPS WILL
REACH 7 TO 10C SUNDAY AFTERNOON...RESULTING HIGHS IN THE 50S. A
BROAD TROUGH OF LOW PRESSURE ALOFT...WILL TRACK ACROSS SRN CANADA
AND THE NRN TIER OF STATES MONDAY...FORCING A COLD FRONT THROUGH THE
REGION MONDAY. WINDS WITH THIS SECONDARY FRONT WILL NOT BE NEARLY AS
STRONG AS TOMORROWS WITH ONLY 20 TO 30 MPH WIND SPEEDS EXPECTED.
LONG TERM...MONDAY NIGHT THROUGH FRIDAY...THE UPPER LEVEL TROUGH
RESPONSIBLE FOR THE FROPA MONDAY...WILL TRACK QUICKLY INTO THE ERN
CONUS ON TUESDAY. LOW AMPLITUDE RIDGING AND WARMING WILL CLOSE OUT
NOVEMBER WITH HIGHS IN THE 40S AND 50S. ON THURSDAY...A STRONG
ARCTIC COLD FRONT WILL DROP SOUTH INTO THE CENTRAL AND SRN PLAINS.
BASED ON H85 TEMPS...HIGHS WILL STRUGGLE TO REACH 40 ON THURSDAY AND
FRIDAY. MAINLY DRY CONDS ARE EXPECTED WITH THE EXCEPTION OF
NORTHWESTERN AREAS THURSDAY BEHIND THE FROPA.
FIRE WEATHER...
CRITICAL OR NEAR CRITICAL FIRE DANGER CONDITIONS ARE EXPECTED FOR
SATURDAY AS VERY DRY FUELS COMBINE WITH LOW RELATIVE HUMIDITY AND
VERY STRONG WINDS. DEWPOINTS LOOK TO DROP INTO THE SINGLE DIGITS
ABOVE ZERO ACROSS MUCH OF THE AREA...WITH LOW TEENS ACROSS NORTH
CENTRAL NEBRASKA. ALTHOUGH TEMPERATURES WILL ONLY TOP OUT IN THE LOW
40S...THE VERY LOW DEWPOINTS WILL CAUSE RELATIVE HUMIDITY TO DROP
INTO THE TEENS IN LOCATIONS SOUTH AND WEST OF A LINE FROM ANTIOCH TO
NORTH PLATTE. AREAS TO THE NORTH AND EAST WILL SEE MINIMUM RELATIVE
HUMIDITY AT 20 TO 25 PERCENT. IN ADDITION...WINDS OF 35 TO 40 MPH
WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED THROUGH MUCH OF THE
AFTERNOON BEFORE SUBSIDING AROUND SUNSET WITH THE LOSS OF BOUNDARY
LAYER MIXING. FIRE MANAGEMENT OFFICIALS INDICATED FUELS ARE
EXTREMELY DRY SO ALTHOUGH THE CONDITIONS MAY BE MARGINAL AND
TEMPERATURES WON/T BE VERY WARM...THE CONDITION OF THE FUELS
COMBINED WITH NEAR CRITICAL RELATIVE HUMIDITY AND THE VERY STRONG
WINDS WILL LEAD TO ANY FIRE HAVING VERY RAPID SPREAD POTENTIAL. FOR
THESE REASONS...WILL UPGRADE CURRENT FIRE WEATHER WATCH TO RED FLAG
WARNING FOR SATURDAY AFTERNOON.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ SATURDAY FOR
NEZ004>010-022>029-035>038-056>059-069>071-094.
RED FLAG WARNING FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM
MST/ SATURDAY FOR NEZ204-206-209-210-219.
&&
SHORT TERM/EXTENDED...WFO LBF
AVIATION...SPRINGERHazardous weather outlook, Nov 25, 2:42 PM MST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CST FRI NOV 25 2011
NEZ004>010-022>029-035>038-056>059-069>071-094-262145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
342 PM CST FRI NOV 25 2011 /242 PM MST FRI NOV 25 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
NORTHWEST WINDS WILL INCREASE OVERNIGHT AS A STRONG COLD FRONT
PUSHES ACROSS THE REGION. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS
UP TO 60 MPH ARE EXPECTED BY EARLY SATURDAY MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE STRONG WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON IN THE
WAKE OF THE COLD FRONT. NORTHWEST WINDS OF 35 TO 45 MPH WITH
GUSTS TO 60 MPH ARE EXPECTED THROUGH SATURDAY AFTERNOON.
CRITICAL FIRE WEATHER CONDITIONS WILL BE IN PLACE ACROSS MUCH OF
WESTERN INTO NORTH CENTRAL NEBRASKA SATURDAY AFTERNOON. DRY AIR
MOVING IN BEHIND THE COLD FRONT WILL DROP RELATIVE HUMIDITIES TO 15
TO 25 PERCENT. THIS COMBINED WITH STRONG NORTHWEST WINDS AND VERY
DRY FUELS WILL RESULT IN VERY RAPID SPREAD POTENTIAL FOR ANY FIRES
WHICH MAY START.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
BROOKS
In the hours before
Local storm report, Nov 25, 11:32 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1232 AM CST SAT NOV 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM NON-TSTM WND GST CRESCENT LAKE NWR 41.74N 102.41W
11/25/2011 M48 MPH GARDEN NE OTHER FEDERAL
RESN1 SITE
&&
CDCHigh Wind, Deuel
- When
- November 26, 12:00 AM MST to 4:00 AM MST
- Where
- Deuel forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
Cooperative observer measured a wind gust to 61 mph at 1227 am MST. Strong northwest winds continued at 35 to 45 mph during the morning and early afternoon hours.
High Wind, Lincoln
- When
- November 26, 11:00 AM CST to 3:00 PM CST
- Where
- Lincoln forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
Strong northwest winds of 40 mph to near 55 mph occurred across Lincoln county during the late morning and early afternoon hours. North Platte ASOS reported sustained winds of 40 mph with gusts to near 55 mph between 11 a.m. and 1 p.m. CST.
High Wind, Logan
- When
- November 26, 11:00 AM CST to 3:00 PM CST
- Where
- Logan forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
Strong northwest winds of 40 mph with gusts to near 55 mph occurred across Logan county between 11 a.m. and 3 p.m. CST. Nearby Thedford AWOS and North Platte ASOS reported sustained winds of 40 mph with gusts to near 55 mph.
High Wind, Thomas
- When
- November 26, 11:00 AM CST to 3:00 PM CST
- Where
- Thomas forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
Strong northwest winds of 40 mph with gusts to near 55 mph occurred across Thomas county between 11 a.m. and 3 p.m. CST. Thedford AWOS reported sustained winds of 45 mph with gusts to 56 mph between 12 p.m. and 1 p.m CST.
High Wind, Blaine
- When
- November 26, 11:00 AM CST to 3:00 PM CST
- Where
- Blaine forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
Strong northwest winds of 40 mph with gusts to near 55 mph occurred across Blaine county between 11 a.m. and 3 p.m. CST. Nearby Thedford AWOS reported sustained winds of 45 mph with gusts to 56 mph between 12 p.m. and 1 p.m CST.
High Wind, Loup
- When
- November 26, 11:00 AM CST to 3:00 PM CST
- Where
- Loup forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
Strong northwest winds of 40 mph with gusts to near 55 mph occurred across Loup county between 11 a.m. and 3 p.m. CST. Nearby Broken Bow and Ord ASOS reported sustained winds of 40 mph with gusts to near 55 mph between 11 a.m. and 1 p.m CST.
High Wind, Garfield
- When
- November 26, 11:00 AM CST to 3:00 PM CST
- Where
- Garfield forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
Strong northwest winds of 40 mph with gusts to near 55 mph occurred across Garfield county between 11 a.m. and 3 p.m. CST. Nearby Ord ASOS reported sustained winds of 40 mph with gusts to near 55 mph between 11 a.m. and 1 p.m CST.
High Wind, Wheeler
- When
- November 26, 11:00 AM CST to 3:00 PM CST
- Where
- Wheeler forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
Strong northwest winds of 40 mph with gusts to near 55 mph occurred across Wheeler county between 11 a.m. and 3 p.m. CST. Nearby Ord ASOS reported sustained winds of 40 mph with gusts to near 55 mph between 11 a.m. and 2 p.m CST.
High Wind, Hayes
- When
- November 26, 12:00 PM CST to 3:00 PM CST
- Where
- Hayes forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
Strong northwest winds of 40 mph with gusts to near 55 mph occurred across Hayes county between noon and 3 p.m. CST. Nearby McCook and North Platte ASOS reported sustained winds of 40 mph with gusts to near 55 mph.
High Wind, Frontier
- When
- November 26, 12:00 PM CST to 3:00 PM CST
- Where
- Frontier forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
Strong northwest winds of 40 mph with gusts to near 55 mph occurred across Frontier county between noon and 3 p.m. CST. Nearby McCook and North Platte ASOS reported sustained winds of 40 mph with gusts to near 55 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, November 26, 20111 death · 1 event
- High Wind in Texas, November 26, 2011$70,000 · 61 kt wind · 10 events
- Marine Strong Wind in Gulf of Mexico, November 26 to 27, 2011$25,000 · 1 event
- High Wind in Nebraska, November 26, 201118 events
- High Wind in Texas, November 26, 201154 kt wind · 16 events
- High Surf in Hawaii, November 26 to 27, 201115 events
- High Wind in South Dakota, November 26, 201155 kt wind · 13 events
- High Wind in Kansas, November 26, 201156 kt wind · 5 events
- High Wind in Oklahoma, November 26, 201153 kt wind · 4 events
- High Wind in Kansas, November 26, 20114 events
- High Wind in Texas, November 26, 201150 kt wind · 3 events
- High Wind in New Mexico, November 26, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351150, 351155, 351156, 351158, 351160, 351161, 351162, 351163, 351153, 351154.